Alert archive / Michigan / River Flood Warnings in 2009
River Flood Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 26, 2009, 10:16 AM EDT for Arenac County, Michigan. It took effect at Apr 27, 2009, 12:48 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 10:16 AM EDT (14:16 UTC)
- In effect from
- Apr 27, 2009, 12:48 AM EDT
- Expired
- Apr 27, 2009, 12:27 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KAPX 261416
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EDT SUN APR 26 2009
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RAINFALL APPROACHING 2 INCHES OVER THE LAST 48 HOURS ACROSS THE RIFLE
RIVER BASIN...COMBINED WITH POSSIBLY ONE HALF INCH OR MORE OF ADDITIONAL
RAINFALL THROUGH MONDAY...IS EXPECTED TO PUSH THE RIFLE RIVER OUT OF
ITS BANKS EARLY MONDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT
PROPERTY FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY
TO HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION SUNDAY EVENING AS NEW INFORMATION BECOMES
AVAILABLE.
&&
MIC011-270216-
/O.NEW.KAPX.FL.W.0003.090427T0448Z-090429T1100Z/
/STRM4.1.ER.090427T0448Z.090428T0000Z.090429T0500Z.NO/
1016 AM EDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:15 AM SUNDAY THE STAGE WAS 3.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 8.0 FEET BY MONDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 8.0 FEET...WIDESPREAD FLOODING OF CAMPGROUND AT WHITES
CANOE LIVERY.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
RIFLE RIVER
STERLING 6 3.6 SUN 09 AM 6.2 8.0 5.9
$$
JPB2 follow-up statements
998
WGUS83 KAPX 270218
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT SUN APR 26 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RAINFALL APPROACHING 2 INCHES OVER THE LAST 48 HOURS ACROSS THE RIFLE
RIVER BASIN...COMBINED WITH POSSIBLY ONE HALF INCH OR MORE OF ADDITIONAL
RAINFALL THROUGH MONDAY...IS EXPECTED TO PUSH THE RIFLE RIVER TO NEAR
FLOOD STAGE MONDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT
PROPERTY FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY
TO HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION MONDAY MORNING...OR AS NEW INFORMATION
BECOMES AVAILABLE.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
&&
MIC011-270248-
/O.CON.KAPX.FL.W.0003.090427T0448Z-090429T1100Z/
/STRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 PM EDT SUN APR 26 2009
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 9:15 PM SUNDAY THE STAGE WAS 3.9 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR FLOOD STAGE OF 6.0 FEET
MONDAY EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
RIFLE RIVER
STERLING 6 3.9 SUN 09 PM 5.7 4.3 3.8
$$516
WGUS83 KAPX 271627
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1227 PM EDT MON APR 27 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.DESPITE RECENT RAINFALL...THE RIFLE RIVER NEAR STERLING IS EXPECTED
TO REMAIN BELOW FLOOD STAGE.
&&
MIC011-271800-
/O.CAN.KAPX.FL.W.0003.000000T0000Z-000000T0000Z/
/STRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1227 PM EDT MON APR 27 2009
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 11:15 AM MONDAY THE STAGE WAS 3.8 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 4.6 FEET THIS
EVENING.
* IMPACT...AT 4.5 FEET...BANKFULL STAGE
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 3.8 MON 11 AM 4.5 3.9 4.2
$$
ADAMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 7:30 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 26, 7:30 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
730 AM EDT SUN APR 26 2009
.SYNOPSIS.../ISSUED AT 348 AM/
A FRONTAL BOUNDARY WILL LINGER OVER THE GREAT LAKES REGION THROUGH
MONDAY. THIS WILL RESULT IN A CONTINUING THREAT OF SHOWERS AND
THUNDERSTORMS FROM TIME TO TIME THROUGH MONDAY...ALONG WITH VARIABLE
TEMPERATURES. THIS FRONT WILL EVENTUALLY EXIT THE REGION EARLY NEXT
WEEK...AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL
THEN RETURN TO MORE SEASONAL LEVELS.
&&
.SHORT TERM.../ISSUED AT 348 AM/...TODAY
FRONTAL BOUNDARY CURRENTLY EXTENDS FROM THE MICHIGAN/INDIANA BORDER
THRU CENTRAL ILLINOIS...NRN MISSOURI AND CENTRAL KANSAS. ANOTHER
(STRONGER) SURFACE LOW IS DEVELOPING OVER THE SRN AND CENTRAL PLAINS
ALONG THE FRONT. EXPANSIVE AREA OF CONVECTION WITH EMBEDDED HEAVY
RAIN CONTINUES TO FIRE NORTH OF THIS BOUNDARY...IMPACTING SRN
WISCONSIN AND PORTIONS OF NRN AND CENTRAL LOWER MICHIGAN. SVR THREAT
IS MINIMAL AT THE MOMENT AS INSTABILITY (EVEN ELEVATED) IS
INSUFFICIENT AND WIND FIELDS ARE RATHER WEAK. REGIONAL RADAR TRENDS
INDICATE A SLIGHT NORTHWARD DRIFT TO THIS AREA OF CONVECTION LIKELY
IN RESPONSE TO THE FRONT BEGINNING TO RETURN NORTHWARD AS THE
SURFACE LOW DEVELOPS WELL UPSTREAM.
THE WARM FRONT WILL LIFT INTO SRN LWR MICHIGAN THIS MORNING...AND
THEN PROGRESS NORTHWARD TO THE SRN BORDER OF OUR CWA BY EARLY
EVENING. EXPECT WAVES OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL
CONTINUE TO IMPACT LOCATIONS NORTH OF THIS FRONT...INCLUDING OUR
CWA...THROUGHOUT THE DAY. ERN UPR MICHIGAN SHOULD STAY MAINLY DRY
THIS MORNING...WITH PRECIP REACHING INTO THIS REGION BY AFTERNOON.
INSTABILITY SHOULD REMAIN MEAGER THROUGHOUT MOST OF THE DAY AS WE
REMAIN SHROUDED IN LOW CLOUDS UNTIL THE WARM FRONT PASSES NORTH.
ELEVATED INSTABILITY DOES IMPROVE THIS AFTERNOON...WITH SHOWALTER
INDICES FALLING JUST BELOW ZERO...BUT STILL THINK BETTER SVR TSRA
CHANCES WILL REMAIN WELL SW OF OUR CWA WHERE BETTER INSTABILITY...
LOW LEVEL THETA E AND SIGNIFICANTLY STRONGER WIND FIELDS WILL
RESIDE. WILL INCREASE POPS TO CATEGORICAL FOR NRN LWR MICHIGAN AND
LIKELY FOR ERN UPR MICHIGAN. HIGH TEMPS THIS AFTERNOON WILL RANGE
FROM THE 40S ACROSS THE NE HALF OF THE CWA TO THE 50S IN THE SW HALF.
&&
.LONG TERM.../ISSUED AT 348 AM/...TONIGHT AND BEYOND
WARM FRONT WILL CONTINUE TO LIFT NORTHWARD...REACHING THE STRAITS
AREA LATER TONIGHT AS A 70 KT LOW LEVEL JET DEVELOPS JUST UPSTREAM
OVER WISCONSIN AND UPPER MICHIGAN. ELEVATED INSTABILITY WILL
STRENGTHEN A BIT SOUTH OF THE WARM FRONT...AND MID LEVEL LAPSE RATES
WILL INCREASE TO AROUND 6.5 C/KM LATE. NO DOUBT SHOWERS AND
THUNDERSTORMS WILL PERSIST THRU TONIGHT...WITH SOME STRONGER STORMS
EXPECTED AS INSTABILITY AND WIND FIELDS STRENGTHEN. SURFACE LOW WILL
REACH CENTRAL UPPER MICHIGAN AND LAKE SUPERIOR BY 12Z MONDAY...WITH
THE COLD FRONT TRAILING THRU ERN WISCONSIN. SURFACE LOW WILL
CONTINUE NE INTO ONTARIO AS THE COLD FRONT SLOWLY TRAVERSES ERN UPR
AND MOST OF NRN LWR MICHIGAN THRU THE DAY. STRONG LOW LEVEL JET WILL
WEAKEN A BIT AS IT SHIFTS EAST INTO LWR MICHIGAN...BUT STRONG
UNIDIRECTIONAL SW FLOW THRU THE COLUMN WILL LEND TO THE THREAT OF
DAMAGING WINDS. FROPA WILL OCCUR RIGHT AROUND PEAK HEATING AS
WELL...ALSO LENDING TO THE SVR THREAT. IN THE MEANTIME...WILL
MAINTAIN LIKELY SHRA/TSRA THROUGHOUT MONDAY...DIMINISHING TO SCT
SHOWERS MONDAY NIGHT AS THE COLD FRONT PUSHES JUST SOUTH OF OUR CWA.
AFTER A FEW SHOWERS LINGERING AROUND SAGINAW BAY EARLY TUESDAY...
CLOUDS SHOULD DIMINISH FROM NW TO SE. DRY WX IS EXPECTED FOR THE
REST OF TUESDAY AND WEDNESDAY AS HIGH PRESSURE AND DRY AIR BUILD
INTO THE REGION. OUR NEXT CHANCE OF PRECIP WILL ARRIVE ON THURSDAY
AS ANOTHER NRN STREAM LOW PRESSURE SYSTEM ENTERS THE WRN GREAT LAKES
REGION.
&&
.MARINE.../ISSUED AT 348 AM/
SURFACE WINDS WILL INCREASE TO SCA CRITERIA ACROSS ALL NEARSHORE
ZONES TODAY...AND PERSIST THRU TONIGHT AS A WARM FRONT LIFTS THRU
THE REGION. SHOWERS AND THUNDERSTORMS WILL PERSIST TODAY THROUGH
MONDAY.
&&
.AVIATION.../ISSUED AT 730 AM/...VALID FOR 12Z TAFS
A WARM FRONT WILL LIFT THRU LWR MICHIGAN OVER THE NEXT 24 HOURS.
MOISTURE WILL CONTINUE TO SURGE NORTH ALONG WITH THE FRONT...
PRODUCING SHOWERS AND THUNDERSTORMS THRU THE TAF PERIOD. LOW END
MVFR TO END HIGH IFR CONDITIONS ARE EXPECTED AT TIMES. LOW LEVEL
WIND SHEAR WILL RETURN DURING LATER THIS EVENING DUE TO STRONG
SOUTHERLY WINDS JUST OFF THE SURFACE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LMZ323-341-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LSZ321-322.
&&Hazardous weather outlook, Apr 26, 4:10 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT SUN APR 26 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 AM EDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OCCUR ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE POSSIBLE ON MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT FOR LOCATIONS ALONG AND SOUTH OF M-55. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:29 PM EDT | Small Craft Advisory | APX | 53 hr |
Nearby
River Flood Warnings in Michigan, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.